Heavy Rain, Pike
- When
- November 25, 12:00 PM EST to 2:20 PM EST
- Where
- Pike County, 1.07 mi SSW of Pikeville
- Reported by
- CoCoRaHS
- Coordinates
- 38.305, -87.126
Heavy rain was reported for several hours. Ditches and creeks ran out of their banks.
Several hours of moderate to heavy rain occurred ahead of a strong cold front as it swept east across Illinois. Storm total rainfall was generally between 3 and 5 inches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Several hours of moderate to heavy rain occurred ahead of a strong cold front as it swept east across Illinois. Storm total rainfall was generally between 3 and 5 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 25, 6:36 AM EST, 5 hours 24 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
536 AM CST THU NOV 25 2010
.UPDATE...
UPDATED FOR THE 12Z TAF ISSUANCE.
&&
.DISCUSSION...
PRIMARY FORECAST CONCERNS REMAIN FOCUSED AROUND THE PASSAGE OF A
STRONG COLD FRONT THIS THANKSGIVING DAY. LOCALLY HEAVY RAIN AND
THE POTENTIAL FOR A LITTLE WINTRY PRECIPITATION ARE THE MAIN
CONCERNS...ALONG WITH THE INFILTRATION OF MUCH COLDER AIR AFTER
THE FRONT MOVES THROUGH. EVEN THOUGH THE NAM/GFS/ECMWF/SREF HAVE
ALL COME INTO BETTER AGREEMENT IN THE NEAR TERM...THE GFS/ECMWF
ARE PREFERRED GIVEN MODEL CONSISTENCY OVER RECENT DAYS.
A COLD FRONT STRETCHED FROM NORTHERN ILLINOIS TO JUST SOUTHEAST
OF ST. LOUIS TO WEST PLAINS MISSOURI AT 09Z THIS MORNING. A SOLID
BAND OF SHOWERS AND THUNDERSTORMS EXTENDED FROM CENTRAL INDIANA
ACROSS CENTRAL ILLINOIS INTO SOUTHERN MISSOURI...WITH ISOLATED TO
WIDELY SCATTERED SHOWERS DEVELOPING OUT AHEAD OF THE FRONT ACROSS
SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND SOUTHWEST INDIANA.
AS THE FRONT MOVES INTO THE FORECAST AREA EARLY THIS MORNING...
SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE TO INCREASE IN
COVERAGE. THE FRONT IS EXPECTED TO REACH A LINE FROM NEAR
EVANSVILLE TO PADUCAH AROUND OR SHORTLY BEFORE 18Z. AS THE SYSTEM
EVOLVES THROUGH THE DAY...THE BEST FORCING FOR UPWARD MOTION WILL
SHIFT BEHIND THE FRONT BY MIDDAY AND INTO THE AFTERNOON. AS A
RESULT...A SWATH OF HEAVY RAIN IS FORECAST TO SET UP FROM THE
MISSOURI BOOTHEEL NORTHEAST INTO THE LOWER OHIO VALLEY...RESULTING
IN AFTERNOON RAINFALL TOTALS OF 1 TO 1.5 INCHES IN THIS CORRIDOR.
STORM TOTAL RAINFALL AMOUNTS STILL LOOK TO BE A GOOD 1 TO 3 INCHES
ACROSS THE AREA BY THE TIME PRECIPITATION WINDS DOWN THIS EVENING...
SO WILL CONTINUE THE FLOOD WATCH IN ITS CURRENT FORM...ESPECIALLY
GIVEN THE IMPACT OF RECENT DRY SOIL CONDITIONS AND AUTUMN LEAVES
ON DRAINAGE. WHILE NOT INCLUDED IN THE SPC DAY 1 SLIGHT RISK...I
CANNOT COMPLETELY RULE OUT AN ISOLATED STRONG/SEVERE THUNDERSTORM
GIVEN THE STRONG WIND FIELDS ALOFT. THIS IS ESPECIALLY TRUE OVER
SOUTHERN PORTIONS OF WESTERN KENTUCKY FROM MIDDAY THROUGH MID
AFTERNOON WHERE MIDDAY TEMPERATURES NEAR 70 MAY RESULT IN WEAK
SURFACE BASED DESTABILIZATION.
BEHIND THE COLD FRONT...TEMPERATURES WILL MAKE A DRASTIC PLUNGE
INTO THE 40S AND 30S AS HEAD INTO THE AFTERNOON HOURS. HOWEVER...
TEMPERATURES ARE LIKELY TO REMAIN ABOVE THE FREEZING MARK UNTIL
LATE AFTERNOON AND EARLY EVENING. AT THIS TIME...IT STILL APPEARS
THAT ENOUGH MOISTURE WILL BE LEFT OVER AS THE COLDER AIR RUSHES
IN TO CHANGE THE RAIN OVER TO A MIX OF RAIN...SLEET...SNOW...AND
PERHAPS SOME LIGHT FREEZING RAIN LATE IN THE AFTERNOON...GENERALLY
WEST OF A LINE FROM MOUNT VERNON ILLINOIS TO DONIPHAN MISSOURI.
THIS MIX OF WINTRY WEATHER WILL RAPIDLY SPREAD ACROSS THE REST OF
THE AREA DURING THE EVENING HOURS. THE BAND OF WINTRY PRECIPITATION
SHOULD BE FAIRLY NARROW IN SCOPE...THUS PERSISTING FOR ONLY 2 TO 3
HOURS AT THE MOST. GIVEN THE RELATIVELY WARM AND WET GROUND
CONDITIONS...ANY ACCUMULATION/ACCRETION OF SNOW/ICE SHOULD BE VERY
MINIMAL...IF AT ALL. BUT IT IS STILL SOMETHING TO KEEP IN MIND IF
YOUR THANKSGIVING PLANS INCLUDE TRAVEL LATE THIS AFTERNOON INTO
THIS EVENING.
THE WEATHER SYSTEM WILL COMPLETELY DEPART THE REGION OVERNIGHT...
LEAVING BEHIND VERY COLD TEMPERATURES. IN FACT...HIGHS BOTH FRIDAY
AND SATURDAY WILL REMAIN IN THE 40S...WITH LOWS IN THE 20S. A
MODERATION IN TEMPERATURES WILL PRECEDE OUR NEXT CHANCE OF
PRECIPITATION EARLY NEXT WEEK.
&&
.AVIATION...
SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE AT ALL SITES WITH
THE PASSAGE OF A COLD FRONT TODAY. MVFR TO OCCASIONAL IFR
CONDITIONS ARE POSSIBLE WITH PRECIPITATION. PRECIPITATION WILL
END FROM WEST TO EAST STARTING LATE THIS AFTERNOON...BUT COULD
CHANGE OVER TO OR MIX WITH SLEET BEFORE ENDING THIS EVENING. WINDS WILL
BE FROM THE SOUTH AT 10-20KTS WITH GUSTS TO 25 KTS OR HIGHER...SHIFTING
TO THE NORTHWEST IN THE 13-14Z TIME FRAME AT KCGI...16-17Z AT
KEVV/KPAH...THEN 17-18Z AT KOWB.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH THIS EVENING FOR BALLARD-CALDWELL-CALLOWAY-
CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-GRAVES-
HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLOOD WATCH THROUGH THIS AFTERNOON FOR BOLLINGER-BUTLER-CAPE
GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
SCOTT-STODDARD-WAYNE MO.
IL...FLOOD WATCH THROUGH THIS AFTERNOON FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLOOD WATCH THROUGH THIS AFTERNOON FOR GIBSON-PIKE-POSEY-SPENCER-
VANDERBURGH-WARRICK.
&&
JAP/RJPHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 458 AM CST THU NOV 25 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 458 AM CST THU NOV 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH CONTINUES FOR THE ENTIRE AREA TODAY...AND INTO THE EVENING HOURS OVER WESTERN KENTUCKY. REFER TO THE WATCH PRODUCT FOR DETAILS ON THE POTENTIAL FOR HEAVY RAIN. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE TODAY...WITH THE BEST CHANCES SHIFTING EAST ACROSS THE AREA AHEAD OF A COLD FRONT... FORECAST TO BE FROM EVANSVILLE TO PADUCAH AROUND OR SHORTLY BEFORE NOON...THEN EAST OF THE AREA BY EVENING. ISOLATED STRONG STORMS WILL BE POSSIBLE OVER MAINLY WESTERN KENTUCKY AHEAD OF THE COLD FRONT FROM LATE MORNING THROUGH MID AFTERNOON. THE MAIN CONCERN WILL BE STRONG GUSTY WIND. A WINTRY MIX OF PRECIPITATION MAY OCCUR IN THE WAKE OF THE FRONT AND BEFORE THE PRECIPITATION ENDS. A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED TO ADDRESS THE WINTER WEATHER POTENTIAL LATER TODAY AND THIS EVENING. GUSTY SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST AS THE COLD FRONT MOVES THROUGH TODAY. SUSTAINED WINDS 15 TO 25 MPH WITH GUSTS AS HIGH AS 30 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO MONITOR FORECAST UPDATES SHOULD THE POTENTIAL FOR STRONG THUNDERSTORMS MATERIALIZE LATER TODAY. SPOTTERS SHOULD ALSO REPORT ANY HEAVY RAINFALL OR FLOODING PROBLEMS THEY OBSERVE THROUGHOUT THE DAY. RJP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
830 AM CST THU NOV 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM HEAVY RAIN 7 NW POPLAR BLUFF 36.84N 90.50W
11/25/2010 M1.31 INCH BUTLER MO TRAINED SPOTTER
RAINFALL MEASURED BETWEEN 630 A.M. AND 905 A.M.
&&
CTNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 914 AM CST THU NOV 25 2010 ILZ075>078-080>094-INZ081-082-085>088-MOZ076-086-087-100-107>112- 114-251800- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 914 AM CST THU NOV 25 2010 ...MODERATE TO LOCALLY HEAVY RAIN WILL CONTINUE TODAY... PERSISTENT SHOWERS WILL CONTINUE ACROSS THE AREA THIS MORNING AND EVEN INTO THE AFTERNOON HOURS. A FEW THUNDERSTORMS WILL BE POSSIBLE AS WELL. STANDING WATER IS LIKELY IN LOW LYING AND POOR DRAINAGE AREAS...AND ACROSS SOME ROADS ACROSS THE REGION. RAINFALL OF 1/2 TO OVER 1 INCH HAS OCCURRED ACROSS PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA THIS MORNING. THROUGH THE COURSE OF THE DAY...ANOTHER 1/2 TO 1 1/2 INCHES WILL BE POSSIBLE. THIS WILL ONLY INCREASE THE LIKELIHOOD OF ADDITIONAL WATER ISSUES IN URBAN...POOR DRAINAGE AND LOW LAND AREAS. A FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM ACROSS SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. STAY TUNED FOR LATER STATEMENTS AND POSSIBLY ADVISORIES OR WARNINGS. KYZ001>022-251800- FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON- MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER- HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...HICKMAN...CLINTON...BARDWELL... WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...MURRAY... MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON... MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN... GREENVILLE...ELKTON 914 AM CST THU NOV 25 2010 ...RAIN WILL INCREASE IN COVERAGE AND INTENSITY THROUGH THE DAY... SCATTERED SHOWERS COVERED MUCH OF WEST KENTUCKY THIS MORNING. AS THE DAY WEARS ON...SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ON THE INCREASE...WITH LOCALLY HEAVY RAIN LIKELY. THE RAIN WILL LIKELY LEAD TO STANDING WATER ACROSS SOME ROADS...AND IN LOW LYING AND POOR DRAINAGE AREAS...GIVEN THE REGION HAD 1/2 TO 1 1/2 INCHES OF RAIN YESTERDAY. A FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT ACROSS WEST KENTUCKY. STAY TUNED FOR LATER STATEMENTS AND POSSIBLY ADVISORIES OR WARNINGS.
The national radar mosaic for the moment the first event began.
2 flood, 1 heavy rain. Local standard time, as filed.
Heavy rain was reported for several hours. Ditches and creeks ran out of their banks.
Water was over roads in numerous places in Evansville. The intersection of Indiana 66 and First Avenue was closed due to flooding. On the southeast side of Evansville, a spotter reported 4.6 inches of rain in 36 hours.
Between three and four feet of water covered County Road 725 near Francisco. Water was streaming over County Road 450 near Somerville. Water was over several other roads in Gibson County. A trained spotter measured a storm total rainfall of 4.80 inches near Fort Branch.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, November 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 266605, 266604, 266603.